Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 43, NWS Paducah, KY

July 28, 20094 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Jul 28, 2009, 11:10 AM CDT for 4 counties in Illinois. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2009, 11:10 AM CDT (16:10 UTC)
Expired
Jul 28, 2009, 1:00 PM CDT
In force
110 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:18 AM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Jul 28, 4:18 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT TUE JUL 28 2009

.DISCUSSION...
ONGOING TRAINING PCPN ALONG AND JUST NORTH OF THE PURCHASE AND
WESTERN KENTUCKY PARKWAYS CONTINUED TO FIRE ALONG A WARM FRONT
OVERNIGHT...RESULTING IN A POSSIBLE MINOR FLOOD HAZARD IN THAT AREA.

THIS BOUNDARY SHOULD MOVE NORTH TODAY AND EVENTUALLY DISSIPATE AS
THE SPLIT MID/UPPER FLOW COMES TOGETHER...AND A COLD FRONT
APPROACHES. WITH ALL THE FORCING AND MOISTURE AVAILABLE...IT
APPEARS THAT THE CHANCES OF PCPN OCCURRING WILL BE PRETTY GOOD
ACROSS THE PAH FCST REGION TODAY AND ESPECIALLY TONIGHT. THIS
FRONT IS FORECAST TO BE IN THE GENERAL VICINITY FOR SEVERAL DAYS
AS SHRTWV ENERGY MOVES THROUGH A BROAD MID LEVEL TROF OVER THE
CONUS. THERE COULD BE A LULL ON WED BETWEEN SHRTWVS...BUT IT
SHOULD NOT BE LONG BEFORE ANOTHER SHRTWV DIVES TOWARD THE REGION.
MORE SHWR/TSTM ACTIVITY LOOKS LIKELY FOR MUCH OF THE REGION ON
THU. MED RANGE MODELS ARE SUGGESTING NOW THAT THE AFOREMENTIONED
SHRTWV AND COLD FRONT MAY BE STRONG AND DEFINED ENOUGH TO USHER IN
DRIER AIR AND CUT OFF THE PCPN FOR ALMOST ALL THE REGION BY
FRI...LEAVING FRI/FRI NIGHT MOSTLY DRY. SPC DOES MAINTAIN SOME SVR
POTENTIAL FOR PARTS OF THE REGION...JUST BELOW SLIGHT RISK ATTM
THROUGH THU /DAY3/.

RETURN FLOW ARRIVES AGAIN FOR THE WEEKEND...AND PCPN SHOULD
SPREAD NWD EVENTUALLY COVERING THE ENTIRE REGION DURING AT LEAST
PART OF THE WEEKEND. NO CHANGES WERE MADE AFTER DAY 5 /SAT NIGHT/.

&&

.AVIATION...
A WEAK WARM FRONT ACROSS THE AREA WILL CONTINUE TO PROVIDE SOME
FOCUS FOR THUNDERSTORMS EARLY THIS MORNING BUT THIS WILL LIKELY
REMAIN LIMITED TO TO THE PAH AND OWB SITE. AFTER SOME MVFR VSBYS AT
KCGI AND AT KPAH...WHERE HEAVY RAIN OCCURRED OVERNIGHT...VFR
CONDITIONS WILL PREVAIL TODAY WITH A A RETURNING CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING AS A WEAKENING COLD FRONT
APPROACHES FROM THE NORTHWEST. THE DURATION OF ANY SUCH ACTIVITY IS
LIKELY TOO SMALL TO WARRANT CIG AND VSBY RESTRICTIONS IN THE TAFS AT
THIS TIME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...DB
AVIATION...RLS
Hazardous weather outlook, Jul 28, 4:58 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT TUE JUL 28 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
458 AM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

IN ADDITION TO ACTIVITY THIS MORNING IN FAR EASTERN MISSOURI AND
PARTS OF WESTERN KENTUCKY...THUNDERSTORMS WILL BE ON THE INCREASE
ACROSS THE REGION TODAY GENERALLY FROM SOUTHWEST TO NORTHEAST.
TONIGHT...THUNDERSTORMS WILL BE NUMEROUS OVER MOST OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM COVERAGE MAY BE LIMITED ON WEDNESDAY BEHIND A COLD
FRONT...THEN IT IS EXPECTED TO INCREASE AGAIN ON THURSDAY AHEAD OF
ANOTHER COLD FRONT. THURSDAY NIGHT...MOST OF THE THUNDERSTORM
ACTIVITY SHOULD BE IN WESTERN KENTUCKY...ENDING EARLY FRIDAY.
AFTER A SHORT REPRIEVE...THUNDERSTORM CHANCES RETURN OVER THE
REGION FOR THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER FLOW
PATTERN REMAINS ACTIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:44 AM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Hopkins, Livingston, Lyon3 hr
Jul 28, 2:33 PM CDTAreal Flood AdvisoryPAHPerry117 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.